Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 92, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 28, 2025, 7:02 PM EDT for Perry County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2025, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 28, 2025, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:30 PM EDT | FLASH FLOOD | 3 Nw Shawnee, OH | Water going over Township Road 224 in two separate locations. Time is estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WGUS51 KRLX 282302
FFWRLX
OHC127-290200-
/O.NEW.KRLX.FF.W.0092.250628T2302Z-250629T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
702 PM EDT Sat Jun 28 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southern Perry County in southeastern Ohio...
* Until 1000 PM EDT.
* At 702 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Lexington, Shawnee, Junction City, New Straitsville, Corning,
Hemlock and Rendville.
This includes the following streams and drainages...
Bear Creek, East Branch Sunday Creek, Monday Creek, Dotson Creek,
Sunday Creek, West Branch Sunday Creek, Center Branch Rush Creek,
Turkey Run, Rush Creek, Eighteen Run, Ogg Creek, Moxahala Creek
and Black Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3970 8204 3960 8205 3958 8220 3958 8226
3959 8226 3960 8238 3974 8237 3974 8238
3975 8238 3976 8236 3974 8218 3972 8208
FLASH FLOOD...RADAR INDICATED
$$
GW1 follow-up statement
309
WGUS71 KRLX 290157
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
957 PM EDT Sat Jun 28 2025
OHC127-290207-
/O.EXP.KRLX.FF.W.0092.000000T0000Z-250629T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry OH-
957 PM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING FOR
SOUTHERN PERRY COUNTY...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
&&
LAT...LON 3970 8204 3960 8205 3958 8220 3958 8226
3959 8226 3960 8238 3974 8237 3974 8238
3975 8238 3976 8236 3974 8218 3972 8208
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:54 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 28, 1:54 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 154 PM EDT Sat Jun 28 2025 .SYNOPSIS... Daily chances for showers and storms prevail through the weekend amid the ongoing heat wave. Cold frontal passage Tuesday. Brief high pressure Wednesday. Another cold front crosses Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 135 PM Saturday... A cold front stalls to our north this evening. An unstable environment, characterized by PWATs up to 2 inches, SBCAPE exceeding 3,000 J/Kg and poor deep layered shear will support development for slow-moving afternoon showers and thunderstorms through this evening. Localized water problems may result from repetitive heavy downpours, or very slow moving storms. Convection may be more active across the northern portions of our CWA nearby the front, and over the higher elevations this evening. Some models show few ripples of vorticity within a zonal flow at H500 passing tonight. SPC maintains a marginal risk for severe thunderstorms for these areas through this evening. The main threat will be damaging winds and heavy downpours. There could be a lull in precipitation activity late tonight into Sunday morning. However, expect less convective activity on Sunday. A clean zonal flow at H500 will allow for another episode of convection driven by diurnal heating and ample moisture during the afternoon and evening hours. It will remain muggy at night with dewpoints reaching the mid 70s across the lowlands. Hot temperatures in the lower 90s and available moisture will provide heat index values in the upper 90s across some lowland spots on Sunday afternoon. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... As of 135 PM Saturday... The front remains stationary across our north through Sunday night, and then relocates just northeast of our CWA by Monday. Its vicinity will enhance diurnal heating convection Monday afternoon and evening, while a new cold front approaches from the west. Models have been consistent on the timing of this new cold front, arriving to SE OH by Tuesday morning. Central guidance increases PoPs to categorical Monday through Tuesday. Scattered to numerous showers and thunderstorms can be expected. Flooding issues may be a concern. Sunday and Monday nights will still feel less muggy than previous night with temperatures in the upper 60s across the lowlands, ranging into the lower 60s northeast mountains. Hot temperatures around 90 degrees can be expected Monday afternoon across the lowlands. However, temperatures will moderate on Tuesday due to abundant cloudiness, cooling showers and a relatively fresher airmass behind the cold front. Expect highs in the mid 80s across the lowlands, ranging into the 60s higher elevations on Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 135 PM Saturday... Surface high pressure builds Tuesday night and Wednesday providing drier weather conditions and a return of hot temperatures. Forecast weather charts show another cold front arriving to our area Thursday, crossing slowly south into early Friday. Although, it is still far out, accepted general guidance with slight chance probability of precipitation for now. A gradual warm up can be expected Wednesday into the weekend, with temperatures reaching the lower 90s by Saturday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 152 PM Saturday... Radar imagery shows showers and thunderstorms developing along what appears to be a surface boundary extending from PA, southwest to central KY at the moment of writing. Expect convection to increase in coverage and intensity this afternoon. Some storms could be strong to severe, capable to produce very heavy downpours and damaging wind gusts. Terminals most likely to be affected will be PKB, CKB and EKN. This activity will last past sunset, but decreasing in coverage and intensity tonight. Overall, expect VFR conditions under light flow. Brief periods of IFR/LIFR conditions will result with the heavier showers or storms. Strong gusty winds may accompany strong storms. A cold front stalls to our north this evening, perhaps keeping chances for precipitation into the overnight hours. Nearby the front, low level stratus will be possible mainly across the northern sites (PKB, CKB and EKN). MVFR/IFR ceilings could materialize over these terminals during the overnight hours. Calm winds tonight, in conjunction with the nearby front, will pose a higher likelihood for river valley fog late tonight into Sunday morning. This will especially be the case for locations that receive measurable rainfall with activity later on today. IFR/LIFR conditions possible under dense fog mainly affecting EKN. Although other river valleys and areas that receive rain will experience fog, it may remain shallow or in the vicinity over the rest of terminals. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and intensity of showers/storms may vary from the forecast this afternoon and evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H L H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H L AFTER 18Z SUNDAY... IFR conditions possible in afternoon and evening thunderstorms, and early morning fog, through Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ NEAR TERM...ARJ SHORT TERM...ARJ LONG TERM...ARJ AVIATION...ARJ
Hazardous weather outlook, Jun 28, 3:17 AM EDT, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 317 AM EDT Sat Jun 28 2025 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040- 521>526-290730- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 317 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for southeast Ohio, and portions of central, northeast, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms this afternoon and evening may become strong to severe and bring strong wind gusts, small hail and locally heavy rainfall. Localized flooding is possible under slow moving storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive rainfall within thunderstorms may produce localized flooding issues from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033-034-515>520-290730- Greenup-Carter-Boyd-Lawrence-Dickenson-Buchanan-Wayne-Lincoln-Mingo- Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas- 317 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southeast, southern and western West Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms tonight may bring locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive rainfall within thunderstorms may produce localized flooding issues from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 28, 3:02 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Charleston WV
302 PM EDT Sat Jun 28 2025
WVZ020-031-032-281930-
Doddridge WV-Harrison WV-Taylor WV-
302 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DODDRIDGE...NORTHERN
TAYLOR AND NORTHERN HARRISON COUNTIES THROUGH 330 PM EDT...
At 300 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monongah to 8 miles south of Jacksonburg.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksburg, Bridgeport, Shinnston, Lumberport, Enterprise, Valley
Falls, Wallace, Sedalia, Center Point, McGee, and Meadowbrook.
This includes Interstate 79 between mile markers 124 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3934 8009 3931 8040 3937 8073 3945 8062
3944 8060 3945 8058 3943 8058 3944 8056
3943 8054 3944 8051 3946 8051 3947 8049
3943 8028 3939 8020 3941 8011 3939 8009
3940 8003 3945 7994 3944 7991
TIME...MOT...LOC 1900Z 276DEG 14KT 3944 8024 3941 8059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 28, 5:17 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
517 PM EDT Sat Jun 28 2025
OHZ066-282200-
Perry OH-
517 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY COUNTY
THROUGH 600 PM EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buckeye Lake, or near Heath, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Thornport, Harbor Hills, Thornville, and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3985 8247 3992 8247 3993 8246
TIME...MOT...LOC 2117Z 276DEG 14KT 3994 8251
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
04Special weather statement, Jun 28, 5:29 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
529 PM EDT Sat Jun 28 2025
OHZ066-282200-
Perry OH-
529 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PERRY COUNTY THROUGH 600
PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pleasantville, or near Somerset, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, and Junction City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3982 8215 3970 8216 3972 8237 3974 8237
3974 8241 3983 8240 3984 8246 3986 8247
TIME...MOT...LOC 2129Z 276DEG 14KT 3983 8242
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
04Special weather statement, Jun 28, 5:59 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
559 PM EDT Sat Jun 28 2025
OHZ066-282245-
Perry OH-
559 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PERRY COUNTY THROUGH 645
PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pleasantville, or near Somerset, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville, and
Junction City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3986 8217 3982 8217 3981 8207 3978 8207
3966 8226 3967 8237 3974 8236 3974 8241
3981 8240 3983 8240 3987 8233 3987 8222
TIME...MOT...LOC 2159Z 295DEG 16KT 3980 8242
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
04Special weather statement, Jun 28, 6:26 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
626 PM EDT Sat Jun 28 2025
OHZ066-067-282300-
Morgan OH-Perry OH-
626 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN PERRY AND WEST CENTRAL
MORGAN COUNTIES THROUGH 700 PM EDT...
At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Lexington to near Bremen. Movement was
south at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Lexington, Shawnee, Crooksville, Junction City, New Straitsville,
Hemlock, and Rendville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3965 8197 3956 8225 3956 8226 3959 8226
3960 8236 3961 8238 3973 8237 3978 8211
TIME...MOT...LOC 2226Z 001DEG 16KT 3972 8217 3968 8239
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:11 PM EDT | Special Weather Statement | RLX | Morgan | 34 min |
| Jun 28, 5:17 PM EDT | Special Weather Statement | RLX | Perry | 43 min |
| Jun 28, 5:29 PM EDT | Special Weather Statement | RLX | Perry | 31 min |
| Jun 28, 5:59 PM EDT | Special Weather Statement | RLX | Perry | 46 min |
| Jun 28, 6:26 PM EDT | Special Weather Statement | RLX | Perry | 34 min |
| Jun 28, 6:37 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 38 min |
| Jun 28, 7:38 PM EDT | Special Weather Statement | RLX | Athens | 37 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.